MAUDE Adverse Event Report: STRYKER GMBH TWIST DRILL, DIAM.1.9X94MM, WL 27MM, STRYKER SHAFT END; BIT, DRILL

STRYKER GMBH TWIST DRILL, DIAM.1.9X94MM, WL 27MM, STRYKER SHAFT END; BIT, DRILL
Model Number 60-19126
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
A report was received from (b)(6) about the poor quality of product supplied by stryker under the captioned nps agreement.It was reported that ¿1.9mm drill bit broken during drilling of medial cuneiform.Drill bit fragment removed from patient completely, intraop c-arm showed no radioopaque remains or debris in bone¿.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the front part of the returned drill bit is indeed completely broken off.Damages on the cutting flutes are clearly visible.Also some discoloration as well as bone residues are evident.No further details were made available in order to understand the reported problem.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by possibly to much applied force.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
A report was received from cmc about the poor quality of product supplied by stryker under the captioned nps agreement.It was reported that ¿1.9mm drill bit broken during drilling of medial cuneiform.Drill bit fragment removed from patient completely, intraop c-arm showed no radioopaque remains or debris in bone¿.

Brand Name
TWIST DRILL, DIAM.1.9X94MM, WL 27MM, STRYKER SHAFT END
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9420735
Report Number0008031020-2019-02039
Device Sequence Number1671345
Product Code HTW
UDI-Device Identifier04546540247063
UDI-Public04546540247063
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-19126
Device Catalogue Number60-19126
Device Lot NumberAE09/EA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1